Alert archive / Maryland / Tornado Warnings in 2010
Tornado Warning 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Aug 5, 2010, 4:18 PM EDT for Anne Arundel County, Calvert County, Prince George's County, Maryland. It was in force for 21 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2010, 4:18 PM EDT (20:18 UTC)
- Expired
- Aug 5, 2010, 4:39 PM EDT
- In force
- 21 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Anne Arundel County, MD, Calvert County, MD, Prince George's County, MD
The radar
The Sterling radar (KLWX), 87 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:19 PM EDT | TSTM WND DMG | 2 Nne Dunkirk, MD | BARN COLLAPSE AND TREES DOWN ON CHANEY ROAD. |
| Aug 5, 4:19 PM EDT | TSTM WND DMG | Dunkirk, MD | NUMEROUS TREES DOWN THROUGHOUT THE DUNKIRK AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
587
WFUS51 KLWX 052018
TORLWX
MDC003-009-033-052100-
/O.NEW.KLWX.TO.W.0013.100805T2018Z-100805T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
418 PM EDT THU AUG 5 2010
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
SOUTHEASTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
NORTHWESTERN CALVERT COUNTY IN SOUTHERN MARYLAND...
* UNTIL 500 PM EDT
* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DUNKIRK...
OR 7 MILES SOUTHEAST OF UPPER MARLBORO...MOVING SOUTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
CHESAPEAKE BEACH...
NORTH BEACH...
PLUM POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.
&&
LAT...LON 3859 7651 3868 7672 3880 7670 3876 7651
3868 7651 3866 7652 3862 7649
TIME...MOT...LOC 2018Z 300DEG 45KT 3871 7663
$$
PELOQUIN2 follow-up statements
916
WWUS51 KLWX 052026
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
426 PM EDT THU AUG 5 2010
MDC033-052036-
/O.CAN.KLWX.TO.W.0013.000000T0000Z-100805T2100Z/
PRINCE GEORGES MD-
426 PM EDT THU AUG 5 2010
...THE TORNADO WARNING IS CANCELLED FOR SOUTHEASTERN PRINCE GEORGES
COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3862 7649 3861 7650 3862 7657 3868 7667
3877 7664 3876 7651 3868 7651 3866 7652
TIME...MOT...LOC 2026Z 292DEG 37KT 3870 7655
$$
MDC003-009-052100-
/O.CON.KLWX.TO.W.0013.000000T0000Z-100805T2100Z/
ANNE ARUNDEL MD-CALVERT MD-
426 PM EDT THU AUG 5 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
NORTHWESTERN CALVERT AND SOUTH CENTRAL ANNE ARUNDEL COUNTIES...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR MOUNT HARMONY...MOVING EAST AT 40 MPH.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3862 7649 3861 7650 3862 7657 3868 7667
3877 7664 3876 7651 3868 7651 3866 7652
TIME...MOT...LOC 2026Z 292DEG 37KT 3870 7655
$$
PELOQUIN273
WWUS51 KLWX 052039
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
439 PM EDT THU AUG 5 2010
MDC003-009-052049-
/O.CAN.KLWX.TO.W.0013.000000T0000Z-100805T2100Z/
ANNE ARUNDEL MD-CALVERT MD-
439 PM EDT THU AUG 5 2010
...THE TORNADO WARNING IS CANCELLED FOR NORTHWESTERN CALVERT AND
EXTREME SOUTH CENTRAL ANNE ARUNDEL COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3862 7649 3861 7650 3862 7657 3868 7667
3877 7664 3876 7651 3868 7651 3866 7652
TIME...MOT...LOC 2039Z 292DEG 37KT 3865 7639
$$
PELOQUINWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Aug 5, 3:06 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 5, 3:06 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 306 PM EDT THU AUG 5 2010 .SYNOPSIS... A MOIST AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THIS EVENING AS HIGH PRESSURE OFF THE COAST MAINTAINS SOUTHERLY TO SOUTHWESTERLY WINDS IN THE MID-ATLANTIC REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THIS UNSTABLE AIRMASS. A COLD FRONT WILL MOVE SLOWLY THROUGH THE MID-ATLANTIC REGION EARLY FRIDAY. HIGH PRESSURE WILL RETURN TO THE AREA FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE AREA UNTIL 10 PM THIS EVENING. HAVE CANCELLED HEAT ADVISORY WITH T-STORMS MOVING IN THIS AFTERNOON. CURRENT ANALYSIS SHOWS A COLD FRONT MOVING INTO THE OHIO VALLEY WHILE AN UPPER-LEVEL LOW BUILDS FURTHER SOUTH ACROSS CANADA. BERMUDA HIGH REMAINS OVER THE ATLANTIC AND A PRESSURE TROUGH AT THE SURFACE REMAINS OVER OUR CWA. BERMUDA HIGH OVER THE ATLANTIC CONTINUES TO PUMP IN PLENTY OF MOISTURE ACROSS THE REGION WITH DEWPOINTS IN THE UPPER 60S AND 70S. WITH SOME SUNSHINE...TEMPERATURES HAVE REACHED THE LOWER AND MIDDLE 90S ACROSS MOST LOCATIONS...BUT COOLER IN THE MOUNTAINS. THE HEAT AND HUMIDITY HAS CAUSED MODERATE TO HIGH AMOUNTS OF INSTABILITY TO DEVELOP THIS AFTERNOON. LATEST MESOANALYSIS INDICATES AROUND 1500 J/KG OF MLCAPE ACROSS THE NORTH TO NEAR 3000 J/KG ACROSS CENTRAL VIRGINIA. SHEAR PROFILES HAVE STRENGTHENED AS THE UPPER- LEVEL LOW OVER CANADA CONTINUES TO DROP SOUTH. 0-6KM SHEAR VALUES AROUND 30 TO 40 KNOTS ARE EXPECTED THIS AFTERNOON. WINDS WILL REMAIN UNIDIRECTIONAL WITH HEIGHT AND WATER VAPOR IMAGERY SHOWS MID-LEVEL DRY AIR ADVECTING INTO THE THE REGION THIS MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT THIS AFTERNOON AND THEY SHOULD INCREASE IN COVERAGE AS THE BUILD FURTHER SOUTHEAST AND INTERACT WITH THE PRESSURE TROUGH LATER THIS AFTERNOON INTO THIS EVENING. MODERATE TO HIGH INSTABILITY WILL COMBINE WITH THE INCREASING SHEAR PROFILES FOR THUNDERSTORMS TO BE CAPABLE OF PRODUCING DAMAGING WINDS THIS AFTERNOON INTO THIS EVENING. HIGH MOISTURE CONTENT ALSO SUGGESTS THAT THUNDERSTORMS WILL CONTAIN TORRENTIAL DOWNPOURS...BUT THE QUICK MOVEMENT OF STORMS SUGGESTS THAT WIDESPREAD FLASH FLOODING IS NOT EXPECTED. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE DURING THE EARLY AND MIDDLE AFTERNOON HOURS ACROSS THE NORTHERN AND WESTERN CWA...AND LATE THIS AFTERNOON INTO THIS EVENING ACROSS THE SOUTHEASTERN PORTIONS OF THE AREA. TSTM COMPLEX WILL BE EXITING FCST AREA EARLY TNGT. THE COLD FRONT WILL MOVE INTO THE REGION OVERNIGHT...BUT LITTLE FORCING ALONG THE FRONT COMBINED WITH DRY AIR ADVECTION FROM THE WEST WILL LIKELY KEEP THINGS DRY OVERNIGHT. THE ONE EXCEPTION MAY BE ACROSS THE VIRGINIA PIEDMONT INTO LOWER SOUTHERN MARYLAND WHERE T-STORMS MAY HANG AROUND JUST AFTER MIDNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... THE COLD FRONT WILL SLOWLY PASS TO OUR SOUTH FRIDAY AND HIGH PRESSURE WILL BUILD TOWARD THE REGION FROM THE OHIO VALLEY. A WEST-NORTHWEST DOWNSLOPING FLOW ALONG WITH SUNSHINE WILL CAUSE MAX TEMPS TO TOP OFF IN THE LOWER 90S ACROSS MOST LOCATIONS...BUT IT WILL TURN OUT LESS HUMID. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE BUILDS INTO THE MID ATLANTIC FRIDAY NIGHT AND SATURDAY. SATURDAY IS EXPECTED TO BE A DRY DAY...WITH RELATIVELY LOW DEWPOINTS /50S/. HIGH PRESSURE THEN MOVES OFF THE COAST BY SUNDAY...AND RETURN FLOW WILL RE-ESTABLISH ITSELF WITH DEWPOINTS LIKELY INCREASING BACK INTO THE 60S SUNDAY AND SUNDAY NIGHT. DESPITE MOISTURE INCREASE...LACK/WEAK TRIGGER MEANS THAT WE WILL CONTINUE THE DRY FORECAST PER THE NAM EVEN THROUGH THE GFS INDICATES POSSIBLE CONVECTION DEVELOPING NEAR/WEST OF THE BLUE RIDGE. UPPER HEIGHTS RISE FURTHER EARLY NEXT WEEK...WHICH WILL ALLOW THE HEAT TO REBUILD. WILL HAVE TO WATCH THE NORTHEAST PERIPHERY OF THE UPPER RIDGE AS ANY MESOSCALE SYSTEM COULD RIDE AROUND THE EDGE AND AFFECT THE CWA. HOWEVER...CONFIDENCE IN THIS OCCURRING IS LOW ATTM AND WILL KEEP THE EARLY WEEK FORECAST DRY AND HOT. MODELS INDICATES HEIGHTS DROPPING TOWARD THE MID TO LATE WEEK AND THE POSSIBILITY OF A FRONT MOVING THROUGH. THUS WILL HAVE CHANCES OF CONVECTION BACK IN THE FORECAST...HIGHER ON THURSDAY IF A FRONTAL BOUNDARY IS IN THE AREA AT THAT TIME. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING AHEAD OF A COLD FRONT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS ALONG WITH REDUCED VSBYS DUE TO TORRENTIAL DOWNPOURS. THE COLD FRONT WILL PASS THROUGH OVERNIGHT INTO FRIDAY. A BRIEF PERIOD OF MVFR VSBYS ARE POSSIBLE EARLY FRIDAY MORNING. WEST- NORTHWEST WINDS WILL GUST AROUND 15 KNOTS FRIDAY BEHIND THE FRONT. HIGH PRESSURE WILL COVER THE REGION THIS WEEKEND AND INTO EARLY NEXT WEEK FOR NO SIGNIFICANT WEATHER. A COLD FRONT WILL APPROACH DURING THE MID WEEK. && .MARINE... PRIMARY IMPACT ON WATERS THIS AFTERNOON INTO THIS EVENING WILL BE THUNDERSTORMS. SPECIAL MARINE WRNGS ARE LKLY AS CNVCTN WILL BE CAPABLE OF DMGG WIND GUSTS. TORRENTIAL DOWNPOURS IN CONVECTION WILL REDUCE VISIBILITY BELOW 2 MILES AT TIMES. A COLD FRONT WILL PASS THROUGH THE WATERS LATE TONIGHT INTO FRIDAY. WEST-NORTHWEST WINDS MAY APPROACH SCA CRITERIA LATER FRIDAY MORNING AND AFTERNOON...BUT HAVE GUSTS CAPPED AROUND 15 KNOTS FOR NOW DUE TO THE RELATIVELY COOLER WATERS. HIGH PRESSURE BUILDS OVER THE THE WATERS THIS WEEKEND AND THEN PUSHES OFF THE COAST EARLY NEXT WEEK. A COLD FRONT WILL APPROACH DURING THE MID WEEK. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && LASORSA/PELOQUIN
Hazardous weather outlook, Aug 5, 3:07 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 307 PM EDT THU AUG 5 2010 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 061000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 307 PM EDT THU AUG 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCWCNLWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501- 502-WVZ050>055-501>504-061000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE- CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL- 307 PM EDT THU AUG 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCWCNLWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED.
In the hours before
Local storm report, Aug 5, 3:31 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
331 PM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG N MIDDLEBURG 38.97N 77.74W
08/05/2010 LOUDOUN VA 911 CENTER
TREES DOWN
&&
EVENT NUMBER LWX1000771
WOODY!Special weather statement, Aug 5, 3:42 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 342 PM EDT THU AUG 5 2010 VAZ052-053-502-052015- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA- FAIRFAX VA- 342 PM EDT THU AUG 5 2010 ...DEVELOPING THUNDERSTORMS TO AFFECT PRINCE WILLIAM...MANASSAS AND MANASSAS PARK...SOUTHERN FAUQUIER AND FAIRFAX COUNTIES... AT 340 PM EDT...DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER CASANOVA...MOVING EAST AT 35 MPH. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM WILL LIKELY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE LISTENING AREA UNTIL 10 PM EDT. && LAT...LON 3872 7735 3865 7730 3860 7774 3874 7775 TIME...MOT...LOC 1940Z 268DEG 28KT 3864 7766 JRK/SMZ
Local storm report, Aug 5, 3:45 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST NW ARLINGTON 38.88N 77.10W
08/05/2010 M69 MPH ARLINGTON VA AMATEUR RADIO
&&
EVENT NUMBER LWX1000772
WOODY!Special weather statement, Aug 5, 4:01 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EDT THU AUG 5 2010
VAZ036-037-052030-
NELSON VA-ALBEMARLE VA-
401 PM EDT THU AUG 5 2010
...STRONG THUNDERSTORMS TO AFFECT NELSON AND ALBEMARLE COUNTIES...
AT 401 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LOVINGSTON...MOVING EAST AT 30 MPH.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3756 7892 3769 7899 3772 7907 3787 7909
3784 7846 3783 7846 3775 7851 3775 7863
3771 7866 3769 7865 3769 7869 3763 7873
3764 7882 3754 7883 3753 7886
TIME...MOT...LOC 2001Z 275DEG 26KT 3775 7883
JRK/SMZLocal storm report, Aug 5, 4:05 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
405 PM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST REAGAN NATIONAL AIRPORT 38.85N 77.03W
08/05/2010 M59 MPH ARLINGTON VA ASOS
A WIND GUST OF 59 MPH WAS REPORTED AT REAGAN NATIONAL.
&&
EVENT NUMBER LWX1000773
BJLLocal storm report, Aug 5, 4:13 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
413 PM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 6 E MONTEREY 38.41N 79.47W
08/05/2010 HIGHLAND VA FIRE DEPT/RESCUE
A TREE WAS DOWN ON ROUTE 250 ABOUT SIX MILES EAST OF
MONTEREY.
&&
EVENT NUMBER LWX1000774
BJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:00 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 45 min |
| Aug 4, 8:35 PM EDT | Special Weather Statement | LWX | Baltimore, Howard, City of Baltimore | 40 min |
| Aug 4, 8:46 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Harford | 59 min |
| Aug 4, 8:50 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 55 min |
| Aug 4, 9:32 PM EDT | Special Weather Statement | LWX | Harford | 43 min |
| Aug 5, 3:01 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery, Prince George's | 44 min |
| Aug 5, 3:45 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 60 min |
| Aug 5, 3:53 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 52 min |
| Aug 5, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 53 min |
| Aug 5, 5:29 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery, Prince George's | 46 min |
| Aug 5, 5:59 PM EDT | Special Weather Statement | LWX | Prince George's | 31 min |
| Aug 5, 6:19 PM EDT | Special Weather Statement | LWX | Calvert, Charles | 26 min |
| Aug 5, 7:57 PM EDT | Special Weather Statement | LWX | Saint Mary's | 33 min |
Nearby
Tornado Warnings in Maryland, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.